MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 DXTEND SCREW NO LOCK D4.5X30MM; DELTA XTEND IMPLANTS : SCREWS

DEPUY IRELAND - 9616671 DXTEND SCREW NO LOCK D4.5X30MM; DELTA XTEND IMPLANTS : SCREWS
Catalog Number 130770030
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that intraoperatively a non-locking screw fractured during screwing into the metaglene.It was not possible to remove the fragment; removing it would have caused too much harm.Another hole was used to insert another screw.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received: a.Was there any surgical delay related to the event? if yes, what is the duration of the delay? the delay did not last long - 3-4 minutes at most.B.Was there any patient harm/consequence related to the event? we left the fractured screw in the patient, as otherwise the damage would have been extensive.However, it should not affect the patient.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, ¿intraoperatively a non-locking screw fractured during screwing into the metaglene.It was not possible to remove the fragment; removing it would have caused too much harm.Another hole was used to insert another screw.¿.The product returned to medtech orthopaedics for evaluation.The medtech orthopaedics team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that dxtend screw no lock d4.5x30mm has fractured across the neck, between the head and the threaded shaft.Only the fragment from the screw head was returned for evaluation; however, there was no evidence that the other broken fragment was left in patient.The fracture surface exhibits characteristics consistent of torsional overload.No evidence of material or manufacturing defects were observed.Therefore, further material analysis activities beyond visual analysis were not performed.A dimensional inspection was unable to be performed due to post manufacturing damage.With the available information is not possible to determine a potential cause at this moment.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences during surgical process.A manufacturing record evaluation was performed for the finished device [130770030 / 5424763] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.The overall complaint was confirmed as the observed condition of the dxtend screw no lock d4.5x30mm would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: 1) quantity manufactured: (b)(4); 2) date of manufacture: 6-jan-2023; 3) any anomalies or deviations identified in dhr: none; 4) expiry date: 31-dec-2027; 5) ifu reference: (b)(4).Device history review: a manufacturing record evaluation was performed for the finished device [130770030 / 5424763] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.

Brand Name
DXTEND SCREW NO LOCK D4.5X30MM
Common Device Name
DELTA XTEND IMPLANTS : SCREWS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key19749242
Report Number1818910-2024-15196
Device Sequence Number9145196
Product Code HSD
UDI-Device Identifier10603295027805
UDI-Public(01)10603295027805(17)271231(10)5424763
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K192855
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number130770030
Device Lot Number5424763
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2024
Supplement Date Received by Manufacturer07/29/2024
10/04/2024
Initial Report FDA Received Date07/16/2024
Supplement Report FDA Received Date07/30/2024
10/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown